MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US LCS FNSH GDE SM+ .060 IN SLOTS; KNEE INSTRUMENT : RESECTION BLOCKS/DEVICES

DEPUY ORTHOPAEDICS INC US LCS FNSH GDE SM+ .060 IN SLOTS; KNEE INSTRUMENT : RESECTION BLOCKS/DEVICES
Catalog Number 228752000
Medical Device Problem Codes Material Twisted/Bent (2981); Adverse Event Without Identified Device or Use Problem (2993); Scratched Material (3020)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: the investigation identified the returned device was damaged/worn.The noted damage/wear is consistent with device wear out through heavy use and servicing and the investigation did not establish a need for corrective action.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the femoral trial was loose than usual after cutting bone with the a/p resection guide sm+ (p/n: (b)(4)) during the tka surgery on (b)(6) 2019.The surgery was completed without a surgical delay and there was no adverse consequence to the patient.We obtained the investigation request whether size of the a/p resection guide in question was defective originally or not.No further information is available.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provision of 21 cfr, part 803.The report may be based on the information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # (b)(4).The investigation identified the returned device was damaged/worn.The noted damage/wear is consistent with device wear out through heavy use and servicing and the investigation did not establish a need for corrective action.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.______________________________________________________________________ the complaint sample consisted of (1) 228752000 lcs fnsh gde sm+.060 in slots.The date code aa0793b marked on the device indicates this instrument was manufactured in july 1993.Examination of the returned cutting guide identified heavy deformation, scratches, and marring due to heavy usage and servicing during its time in the field.Due to the age and damage observed on the cutting guide, the root cause is attributed to device wear out through heavy use and servicing in the field over an extended period.Based on the root cause determination of device wear out, no broader investigation or corrective action was found to be necessary.Monitor complaints through sep-419.Depuy considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary device history lot
=
> null device history batch
=
> null device history review
=
> null if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provision of 21 cfr, part 803.The report may be based on the information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint #: (b)(4).Investigation summary: the investigation identified the returned device was damaged/worn.The noted damage/wear is consistent with device wear out through heavy use and servicing and the investigation did not establish a need for corrective action.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
LCS FNSH GDE SM+ .060 IN SLOTS
Common Device Name
KNEE INSTRUMENT : RESECTION BLOCKS/DEVICES
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key9192864
Report Number1818910-2019-109965
Device Sequence Number16746511
Product Code HWT
UDI-Device Identifier10603295110231
UDI-Public10603295110231
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number228752000
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2019
Initial Date Received by Manufacturer 10/14/2019
Supplement Date Received by Manufacturer10/22/2019
12/16/2019
Initial Report FDA Received Date10/15/2019
Supplement Report FDA Received Date11/05/2019
12/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1